MAUDE Adverse Event Report: EXACTECH, INC. ALT HA S CLR EXT SZ 7; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. ALT HA S CLR EXT SZ 7; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number ALT HA S CLR EXT SZ 7
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, the (b)(6) male patient had a revision due to stem subsidence.Patient was revised with a zb stem, cup was retained and a new liner was implanted.There was no breakage of a device.There was no surgical delay/prolongation.Patient was last known to be in stable condition following the event.Photos and x-rays received.Product will not be returned.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d4, d6a, d10, g3, g6, h2, h3, h4 and h6 have been updated accordingly.Section d10: concomitant products: nv gxl lnr, +5lat, 36mm g3-56/58mm cups (cat# 136-36-53 / serial# (b)(6)).(h3) the revision reported may have been the result of either under sizing the femoral stem for the patient¿s anatomy/femoral bone and/or insufficient bony support for the implant, possibly due to a patient-related condition, which led to femoral stem subsidence.However, this cannot be confirmed as immediate post-operative x-rays of the index surgery were unable to be obtained.Therefore, a change in the position of the femoral stem from initial implantation cannot be confirmed.The most probable root cause associated with the reported event of "femoral stem subsidence¿ is associated with a femoral stem that subsides into the prepared femoral canal further than expected.This can occur during implantation or post-operatively.

Brand Name
ALT HA S CLR EXT SZ 7
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key14519116
Report Number1038671-2022-00616
Device Sequence Number5604109
Product Code JDI
UDI-Device Identifier10885862320964
UDI-Public10885862320964
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K162732
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/27/2022
Device Model NumberALT HA S CLR EXT SZ 7
Device Catalogue Number190-31-07
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/29/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.2MM DRILL BIT 20MM 1PK; ALTEON 6.5MM SCREW, 20MM (2); BIOLOX DELTA FEMORAL HEAD 36MM OD, +0MM; BIOLOX DELTA FEMORAL HEAD 36MM OD, -3.5MM; INTEGRIP CC, CLUSTER 58MM, G3
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale